If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

3 cheers for vepramil!

Collapse

About the Author

Collapse

cheerchicken05 Find out more about cheerchicken05
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • 3 cheers for vepramil!

    Hey~ i was just changed about a week ago to vepramil from atenolol. With atenolol my chest pains didnt change at all, with vepramil it changed immediatly!!! it made me so happy!
    ~janelle*
    \"The heart swells at the magnificance\"

    1 timothy 4:12: Do not let others look down on you because you are young, but set an example for believers in speech, in life, in love, in faith, and in purity.

  • #2
    Re: 3 cheers for vepramil!

    Janelle, I'm glad you're feeling better, Linda

    Comment


    • #3
      Re: 3 cheers for vepramil!

      Jannelle you are a lucky one, Verapamil did nothing for me and neither did Cardizem. They actually made me worse and higher doses of Atenolol helps me with chest pain but makes me so tired that I often lose momentum early. We are all very different indeed. I'm glad you are feeling better. Pam
      Dx @ 47 with HOCM & HF:11/00
      Guidant ICD:Mar.01, Recalled/replaced:6/05 w/ Medtronic device
      Lead failure,replaced 12/06.
      SF lead recall:07,extracted leads and new device 2012
      [email protected] Tufts, Boston:10/5/03; age 50. ( [email protected] 240 mmHg ++)
      Paroxysmal A-Fib: 06-07,2010 controlled w/sotalol dosing
      Genetic mutation 4/09, mother(d), brother, son, gene+
      Mother of 3, grandma of 3:Tim,27,Sarah,33w/6 y/o old Sophia, 5 y/o Jack, Laura 34, w/ 5 y/o old Benjamin

      Comment


      • #4
        Re: 3 cheers for vepramil!

        Janelle,

        One warning about Verapramil. It does not happen all the time and it may not happen to you, but I know you're young and this may not be something you think about.
        Ok...this is delicate.
        Eat your vegetables!!! I hope you like salads.
        Verapramil has a way of stopping you up.
        It probably won't happen in the first week, but it may happen later on.
        Its a great drug but thats one of the side effects.
        Hopefully you're teenage system will handle it better than my middle aged intestinal track.
        Fx

        Comment


        • #5
          Re: 3 cheers for vepramil!

          Ironically, for me the constipating side-effect was a blessing in disguise it helped me tremendously with my Crohn's disease! Which keeps me from getting dehydrated and getting my hcm acting up.

          Amazing how one's adverse reaction is another's blessing!

          Mary

          Comment


          • #6
            Re: 3 cheers for vepramil!

            Felix,

            Thanks for commenting on Verapamil's adverse side effect. I was beginning to think I was the only one with this problem. When I got diverticulitis from it, almost immediately after going on it, the cardiologist commented, "This reaction is pretty common for people in their 80's or above, but not very common in younger people!" Considering that I was just getting used to the idea of having a heart problem and feeling pretty old from that and that my spinal arthritis is so bad that I walk like a hunched over old lady much of the time, I felt VERY OLD at that moment!!!! Nice to know it isn't just me and all those people over 80 that have this problem.

            Rhoda

            Comment


            • #7
              Re: 3 cheers for vepramil!

              hah, thanks for the warning. i've been alright with my uhhh yeah. its still helping and ive been on it a while now. the atenolol just made me really really tired (it sucked, im young and posta be able to run around with friends but i was SOOOO tired) buuut i havnt had any side effects with vepramil, just good
              ~janelle*
              \"The heart swells at the magnificance\"

              1 timothy 4:12: Do not let others look down on you because you are young, but set an example for believers in speech, in life, in love, in faith, and in purity.

              Comment


              • #8
                Re: 3 cheers for vepramil!

                Janelle---I love Verapamil too. I kept feeling like I was going to faint on Atenelol but am having a good time on Verapamil. My dosage was too high at first and it made me tired and water-packed. Once the dose was lowered I've been a happy (if maybe a little stopped up) camper!

                Sue

                Comment


                • #9
                  Re: 3 cheers for vepramil!

                  Well people, might I suggest Metamucil and prunes or prune juice? I went that route a few years ago when I had Diverticulitis as a result of my drugs. Last year after my fourth heart cath I was put on a blood thinner for six months and my hemorrhoids bled the whole time, making me very cautious about the situation. I was all set to have surgery when I got off the blood thinner and everything healed up by itself. I’m still on both Verapamil and Atenolol and no longer have any problems along those lines. I was ‘scoped a couple of months ago – and everything is Okey Dokey. I wish you all the same.
                  Burt

                  Comment


                  • #10
                    Re: 3 cheers for vepramil!

                    Talk to your doctor or pharmacist about taking Metamucil. Make sure you have the proper instructions as to when you can take it. It can absorb your other meds in your stomach if you take them too close together. Usually, other meds should be taken at least 45 minutes before Metamucil or a minimum of 2 hours after taking Metamucil. Linda

                    Comment


                    • #11
                      Re: 3 cheers for vepramil!

                      I was just taken off of Verapamil because I got bad edema in my legs and hands. I was taking Toporol along with it. The two together made me so listliss I gained a lot of weight which made execise even harder. So watch for your ankles swelling.

                      Comment


                      • #12
                        Re: 3 cheers for vepramil!

                        A jeer for Verapamil here. I ended up having too may problems, (side effects) with little or no relief.

                        Glad its working for you

                        Comment


                        • #13
                          Re: 3 cheers for vepramil!

                          It just gives me goose bumps to see how different we all respond to the various meds. I feel much better now that I'm off the vepramil. My edema is already gone and I have more energy. I hope all of you find the right combination of meds and most of all keep smiling.

                          Comment


                          • #14
                            Re: 3 cheers for vepramil!

                            Hello
                            I was put on Verapamil 250mg. I hated how I felt on it. I could feel my heart more than ever before. I felt as if I was going to drop at any given moment. It ripped my stomach up too. It slowed me down quite a bit too. I was actually nervous to go to sleep at night. I was put back on the Atenenol 25mg and all those symptoms stopped.
                            I will not be taking the Atenenol for much longer, at least on it own, most likely with another med. I am scheduled for a Cardiac Stress Test on June 1st. to determine how soon I will need a difibulator. I am nervous about that.
                            I have heard of other types of meds being used for HCM. What is the Ventricular septal myotomy-myectomy and Alcohol septal ablation? How do they work and what exacly is it?
                            Hope everyone has a wonderful weekend.
                            Marlene

                            Comment

                            Today's Birthdays

                            Collapse

                            Working...
                            X